Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 428, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 24, 2006, 4:10 PM EDT for Vance County, North Carolina. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2006, 4:10 PM EDT (20:10 UTC)
- Expired
- Sep 24, 2006, 4:31 PM EDT
- In force
- 21 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Vance County, NC
The radar
The Raleigh/Durham radar (KRAX), 78 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 2:13 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Sep 24, 2:13 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 213 PM EDT SUN SEP 24 2006 .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... TONIGHT... CONVECTION IS CURRENTLY DEVELOPING ACROSS THE SW PIEDMONT AND PORTIONS OF CENTRAL NORTH CAROLINA EARLY THIS AFTERNOON. ALL-TILT RADAR ANALYSIS SHOWS CONVECTIVE CORES HAVE THUS FAR BEEN UNABLE TO HOLD A 40 DBZ ECHO MUCH ABOVE 20 KFT...WHICH IS JUST ABOUT WHERE THE -10 C ISOTHERM LEVEL IS LOCATED. THUS...ONLY SPORADIC LIGHTNING STRIKES HAVE BEEN OBSERVED SO FAR. IT APPEARS THAT THE ENVIRONMENTAL WINDS ARE SHEARING APART DEVELOPING CELLS...WITH ECHO TOPS BEING DISPLACED ENE OF THE REFLECITIVTY CORES. WITH THE LACK OF ANY REAL SFC FORCING AND ONLY MODEST INSTABILITY...CONVECTIVE CELLS WILL LIKELY HAVE A HARD TIME SURVIVING THE ENVIRONMENTAL SHEAR. THEREFORE...WILL CONTINUE TO ADVERTISE A LIMITED/MARGINAL SEVERE WEATHER THREAT THIS AFTERNOON/EVENING...CONSISTING OF ISOLATED SEVERE DOWNBURSTS ONLY IN CONVECTIVE CELLS THAT ARE STRONG ENOUGH TO SURVIVE BEING SHEARED APART. FRONT IS STILL PROGGED TO ENTER THE CWA TONIGHT...WITH PRECIP BECOMING LIKELY AS THE FRONT APPROACHES...THEN TRAILING OFF FROM WEST TO EAST THROUGH MONDAY MORNING. OTHER THAN TWEAKING DOWN THE POPS AND QPF A BIT FOR TONIGHT...CURRENT FORECAST APPEARS ON TRACK. MONDAY THROUGH WEDNESDAY... SFC RIDGING BEGINS TO BUILD INTO THE AREA BEHIND FROPA ON MONDAY MORNING...WITH CLEARING SKIES AND COOLER TEMPERATURES EXPECTED BY MONDAY AFTERNOON/EVENING. MOSTLY CLEAR SKIES AND NEAR NORMAL HIGH/LOW TEMPS ARE EXPECTED THROUGH WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... WED NIGHT-FRI...A LARGE SCALE TROUGH PUSHES INTO THE EASTERN HALF OF THE UNITED STATES DURING THE PERIOD. THERE ARE TIMING DIFFERENCES AMONG THE MEDIUM RANGE MODELS REGARDING PASSAGE OF THE ASSOCIATED SURFACE COLD FRONT THROUGH CENTRAL NC. EUROPEAN MODELS ARE ABOUT 12 HOURS QUICKER...MOVING IT THROUGH THU EVENING WHILE THE GFS LAGS MOVING IT EAST OF THE AREA AROUND DAYBREAK FRI...WITH A STRONGER TROUGH ALOFT. BEST CHANCES OF RAIN APPEAR TO BE THU NIGHT. ISOLATED THUNDER CANNOT BE RULED OUT...BUT GETTING INTO FALL...WITH LIMITED THERMODYNAMICS...CLIMATOLOGY DIMINISHES FOR THE CHANCE OF THUNDER... REQUIRING SIGNS OF SIGNIFICANT CONVERGENCE AT THE FRONT TO INCLUDE IN THE MEDIUM RANGE FORECASTS. TEMPERATURES SHOULD AVERAGE ABOVE NORMAL AHEAD OF THE FRONT...THEN SLIDE TO BELOW NORMAL FRI. FRI NIGHT-SUNDAY...A NORTHERN STREAM AIRMASS PREDOMINATES...WHICH SHOULD KEEP TEMPERATURES BELOW NORMAL WITH SOME MODERATION SUNDAY. A SHORT WAVE ROUNDS THROUGH THE LARGE SCALE UPPER TROUGH WITH SOME INCREASE IN MOISTURE AND INSTABILITY BY SUNDAY...THOUGH LIMITED. && .AVIATION... A COLD FRONT APPROACHING FROM THE WEST WILL PRODUCE GUSTY SURFACE WINDS FROM THE SOUTHWEST AND SCATTERED SHOWERS AND TSTMS THROUGH EARLY TONIGHT. SCT TO BKN LAYERS WITH BASES BETWEEN 2 AND 4 THSD FEET AND VSBY LOCALLY 3 TO 5 MI IN PCPN CAN BE EXPECTED OVER CENTRAL NC AHEAD OF THE FRONT THROUGH 03Z. FOLLOWING FRONTAL PASSAGE BY 06Z...A BKN STRATUS LAYER WITH BASES 1 TO 2 THSD FEET IS LIKELY THROUGH DAYBREAK. VFR CONDITIONS ARE EXPECTED AFTER DAYBREAK MON AS HIGH PRESSURE BUILDS EAST AND PUSHES COOLER AND DRIER AIR INTO THE REGION FROM THE OHIO VALLEY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...VINCENT LONG TERM...RFG AVIATION...RFG
Hazardous weather outlook, Sep 24, 4:36 AM EDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 436 AM EDT SUN SEP 24 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-250845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 436 AM EDT SUN SEP 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA MAINLY THIS AFTERNOON INTO TONIGHT. THUNDERSTORMS ARE MOST LIKELY LATER THIS AFTERNOON INTO THE EARLY EVENING HOURS. THERE IS THE POTENTIAL FOR A FEW STORMS TO BECOME SEVERE WITH THE MAIN THREAT...DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO TONIGHT...MAINLY AFTER 3PM THROUGH 9PM. RA
In the hours before
Special weather statement, Sep 24, 11:58 AM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1158 AM EDT SUN SEP 24 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-242200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1158 AM EDT SUN SEP 24 2006 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL NORTH CAROLINA CONTINUES FOR LATE TODAY AND EARLY TONIGHT... A COLD FRONT APPROACHING FROM THE WEST...WARM HUMID AIR NEAR THE SURFACE...AND STRONG WINDS ALOFT WILL CAUSE SCATTERED THUNDERSTORMS OVER CENTRAL NORTH CAROLINA BY TONIGHT. A FEW OF THE STORMS MAY PRODUCE LOCALLY DAMAGING WINDS AS STRONG WINDS ALOFT ARE BROUGHT TO THE SURFACE IN DOWNDRAFTS. SKYWARN SPOTTERS... SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS EVENING INTO TONIGHT...MAINLY FROM 5 PM THROUGH ABOUT 9 PM. SPOTTERS ARE ENCOURAGED TO REPORT THREATENING WEATHER OF ANY KIND TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS AND LATEST UPDATES. RFG
Special weather statement, Sep 24, 2:32 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 232 PM EDT SUN SEP 24 2006 NCZ041-042-241930- JOHNSTON-WAKE- 232 PM EDT SUN SEP 24 2006 ...STRONG THUNDERSTORM WILL MOVE ACROSS WAKE AND JOHNSTON COUNTIES THROUGH 330 PM EDT... AT 232 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF GARNER...OR ABOUT 10 MILES NORTH OF LILLINGTON...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS TO BE AFFECTED BY THIS STORM INCLUDE...GARNER...CLAYTON...FLOWERS...LINWOOD...AND...WENDELL. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED WITH THIS STORM. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. VINCENT
Special weather statement, Sep 24, 3:41 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 341 PM EDT SUN SEP 24 2006 NCZ007-008-242015- GRANVILLE-PERSON- 341 PM EDT SUN SEP 24 2006 ...STRONG THUNDERSTORM WILL MOVE ACROSS GRANVILLE AND PERSON COUNTIES THROUGH 415 PM EDT... AT 341 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BETHEL HILL...OR ABOUT 5 MILES NORTHEAST OF ROXBORO...MOVING EAST AT 40 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE BETHEL HILL...KERR LAKE...AND STOVALL. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. SOME DOWNED TREE LIMBS ARE POSSIBLE. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 3:55 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 26 min |
| Sep 24, 4:20 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 40 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.